Heavy Rain, Hinds
- When
- May 2, 2:05 PM CST to 3:00 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson
- Reported by
- ASOS
- Coordinates
- 32.320, -90.210
Measured 2.38 inches of rainfall in one hour at the Hawkins Field ASOS.
Showers and thunderstorms developed in association with a shortwave that moved across the region. Some of the storms produced heavy rain and strong gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed in association with a shortwave that moved across the region. Some of the storms produced heavy rain and strong gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 2, 12:20 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT WED MAY 2 2012 .UPDATE...LATEST SATELLITE IMAGERY SHOWED A WEAK SHORT WAVE OVER THE ARKLATEX PUSHING TOWARD THE REGION. WATER VAPOR AND VISIBLE IMAGERY SHOWED AN IMPRESSIVE TROPICAL PLUME OF PRECIPITABLE MOISTURE ADVECTING ACROSS THE REGION FROM THE SOUTHEAST. MOISTURE TRANSPORT WAS IMPRESSIVE. AREA SOUNDINGS SHOWED PRECIP WATER OF 1.7 AT JAN...AS WELL AS 1.9 AT LIX. THE DEPTH OF MOISTURE WENT UP TO AROUND 700 MB. AREAS SOUNDINGS WERE ALSO SHOWING SOME GOOD FLOW OF AROUND 20 TO 30 KNOTS BELOW 700 MB...WHICH WILL AID IN MOVEMENT OF THE CONVECTION. AREAS RADARS AND VISIBLE IMAGERY WERE PICKING UP SOME ACTIVITY PUSHING NORTHWARD OFF THE GULF OVER SOUTHEAST LA AND SOUTHEAST MS. ALSO HAVE VERTICAL TOTALS AROUND 52...DECAPE OF AROUND 1100...1300 (MODIFIED). LAPSE RATES WERE FAIRLY DECENT. HIRES MODELS SHOWS THAT THE TROPICAL CONVECTIVE SHOWERS WILL QUICKLY DEVELOP AND SPREAD NORTH ACROSS THE REGION FOR TODAY. HRR SHOWS THAT MAX UPDRAFTS WILL BE APPROACHING CRITICAL VELOCITIES WHICH WILL AID IN ISOLATED SEVERE POTENTIAL FOR TODAY FOR GUSTY WINDS. WITH ADDING THE APPROACHING SHORT WAVE TO THE MIX WILL PUT IN ISOLATED SEVERE IN THE HWO REGION WIDE AND KEEP THE MENTION OF LOCALLY TORRENTIAL RAINFALL WITH PWATS HITTING AROUND 2 INCHES. ALSO UPDATE THROUGH GRAPHICAST. ALSO HAVE INCREASED THE POPS ACROSS THE REGION...MAKING SLIGHTLY HIGHER ADJUSTMENTS TO THE HIGHER EURO POPS. FOR AFTERNOON UPDATE ADJUSTED TEMPS UP TO MID TO UPPER 80S./17/ ./PREVIOUS DISCUSSION...421 AM CDT WED MAY 2 2012 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THE SHORT TERM WILL FEATURE CONTINUED WARM TEMPERATURES BUT HIGHER RAIN CHANCES. CURRENT ANALYSIS INDICATES THE REGION REMAINS ON THE WESTERN FRINGES OF THE SFC HIGH PRESSURE THAT IS CENTERED ACROSS THE ATLANTIC OCEAN. IN THE MID LEVELS...A SHORTWAVE TROUGH IS SITUATED JUST TO OUR WEST ACROSS THE TEXAS/LOUISIANA BORDER. IT WILL BE THIS WEATHER FEATURE THAT WILL HELP BRING OUR RAIN CHANCES FOR THIS AFTERNOON THROUGH THURSDAY. OVERNIGHT CONDITIONS HAVE BEEN WARM GIVEN AN INCREASE IN MOISTURE OVER THE REGION. KJAN 00Z SOUNDING SHOWED ABOUT 1.23 INCHES OF PRECIPITABLE WATER(WHICH IS ABOUT 103% OF NORMAL)...WHICH HAS BEEN A SLOW INCREASE OVER THE LAST FEW DAYS. THE BEST MOISTURE OF 1.5-1.6 INCHES RESIDES JUST ACROSS AND SOUTH OF THE PINE BELT REGION PER LATEST BLENDED TOTAL PRECIPITABLE WATER SATELLITE IMAGERY. THIS SLUG OF MOISTURE WILL CONTINUE TO PULL NORTH GIVEN GOOD SOUTHERLY/SOUTHEASTERLY FLOW AT 850MB AND THE SFC. THIS SHOULD BRING PW VALUES OF AROUND 1.8-1.9 INCHES INTO THE FORECAST AREA. PER CLIMATOLOGY...THIS AMOUNT OF PRECIPITABLE WATER LOOKS TO BE AROUND THE 99TH PERCENTILE FOR THE BEGINNING OF MAY. READINGS WILL WARM INTO THE MID 80S ACROSS THE AREA TODAY. DEPENDING ON CLOUD COVER AND RAIN...SOME LOCATIONS COULD REACH INTO THE UPPER 80S AGAIN...BUT THIS IS NOT AS LIKELY AS THE PREVIOUS TWO DAYS. AS THE SHORTWAVE MOVES ACROSS THE REGION TODAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP. HI-RES MODELS SHOW SOME ACTIVITY AS EARLY AS 12Z. THERE IS SOME ACTIVITY IN THE NORTH CENTRAL GULF THAT COULD MAKE IT UP TO THE PINE BELT BY THEN...BUT WILL HOLD OFF ON ACTIVITY IN THE FORECAST FOR A COUPLE OF HOURS AFTER 12Z AND EVALUATE THROUGH THE NEXT FEW HOURS. MOST OF THE ACTIVITY SHOULD HOLD OFF UNTIL THE AFTERNOON...WHICH IS SUPPORTED BY HI-RES AND GLOBAL MODEL DATA. WIND SHEAR INCREASES DURING THE AFTERNOON WHICH COULD HELP ORGANIZE SOME STORMS...BUT VALUES ARE NOT OVERLY STRONG. VERTICAL TOTALS AROUND 26-27C WILL HELP...ALONG WITH SOME MID LEVEL FLOW. THE MAIN CONCERNS WITH ANY STORM THAT DEVELOPS WILL BE WINDS UP TO 40/45 MPH AND MAYBE SOME SMALL HAIL. TORRENTIAL DOWNPOURS SHOULD BE LIKELY GIVEN THE HIGH AMOUNT OF PRECIPITABLE WATER EXPECTED TO BE ACROSS THE AREA. WILL KEEP MENTION OF THESE IN THE HWO FOR TODAY. THE SHORTWAVE AXIS WILL BE ACROSS THE EASTERN PART OF THE STATE BY THIS EVENING AND THIS...COMBINED WITH WANING INSTABILITY...WILL DIMINISH RAIN CHANCES FROM WEST TO EAST THROUGH THE EVENING. IT WONT MOVE FAST OFF TO THE EAST AND WILL LEAVE SHOWER CHANCES OVERNIGHT IN THE EAST. THE SHORTWAVE CONTINUES TO LINGER ACROSS THE MS/AL BORDER BY THURSDAY MORNING AND WILL COMBINE WITH MOISTURE AND INSTABILITY TO BRING ADDITIONAL SHOWERS AND STORMS TO THE REGION ON THURSDAY...WITH THE BEST CHANCES BEING EAST OF THE INTERSTATE 55 CORRIDOR. MOST MODELS SHOW HEIGHTS BEGINNING TO BUILD ACROSS LOCATIONS WEST OF THE MISSISSIPPI RIVER AND THINK THESE AREAS HAVE LESS OF A CHANCE TO SEE RAINFALL THURSDAY. BY THURSDAY NIGHT...THE SHORTWAVE TROUGH WILL BE ON THE MOVE INTO EASTERN ALABAMA AND GEORGIA WITH BUILDING HEIGHTS FURTHER EAST ACROSS THE CWA. THIS WILL DIMINISH RAIN CHANCES FOR THE ENTIRE CWA...LEADING TO A DRY THURSDAY NIGHT. AS FOR TEMPERATURES...CONDITIONS WILL BE ABOVE NORMAL STILL FOR THURSDAY BUT CLOUDS AND RAIN MAY HAMPER HIGHS IN THE EAST. LOCATIONS IN THE WEST...PROVIDED THEY DO NOT SEE ANY RAIN AND ARE ABLE TO CLEAR THE CLOUD COVER...COULD REACH INTO THE MID TO UPPER 80S AGAIN. OVERNIGHT LOWS WILL AGAIN BE ON THE WARM SIDE IN THE MID TO UPPER 60S/AROUND 70. /28/ .LONG TERM...FRIDAY THROUGH TUESDAY...OVERALL THERE IS LITTLE CHANGE FROM PREVIOUS THINKING IN THE LONG TERM WITH ABOVE NORMAL TEMPERATURES CONTINUING BUT...MODELS HAVE COME IN A LITTLE LOWER WITH MAINLY DIURNALLY DRIVEN RAIN CHANCES EACH DAY. FRIDAY THE SURFACE RIDGING ALONG THE GULF COAST WILL SHIFT SOUTH AND EXTEND WEST ACROSS THE NORTHERN GULF WHILE MID LEVEL RIDGING CENTERED OVER THE SOUTHWEST GULF SPREADS NORTHEAST ACROSS OUR CWA. DESPITE THE RIDGING SURFACE AND ALOFT THE ECMWF...NAM AND UKMET SHOW CONVECTION BREAKING OUT OVER OUR EASTERN ZONES FRIDAY AFTERNOON. HAVE GONE ABOVE MAV GUIDANCE TO INCLUDE MENTION OF THIS SLIGHT CHANCE. MODELS STILL SHOW A SUBTLE WAVE MOVING EAST FROM THE SOUTHERN PLAINS FRIDAY NIGHT ACROSS OUR CWA SATURDAY. THIS SHORTWAVE MAY HELP ENHANCE CONVECTION SATURDAY AFTERNOON SO HAVE GONE A LITTLE ABOVE MAC GUIDANCE THEN TO MENTION A SLIGHT CHANCE AREAWIDE. DESPITE THE SLIGHT RAIN CHANCES FRIDAY AND SATURDAY AFTERNOONS...AFTERNOON HIGHS WILL TOP OUT WELL ABOVE NORMAL IN THE UPPER 80S TO NEAR 90 DEGREES. SATURDAY AND SUNDAY. THE GFS IS A LITTLE BROADER WITH A MID LEVEL RIDGE AND DRIER THAN THE ECMWF SUNDAY. THE ECMWF CLOSES OFF A MID LEVEL LOW OVER ALABAMA AND GENERATES CONVECTION OVER OUR EASTERN ZONES DURING PRIME HEATING SUNDAY. WL ACCOUNT FOR THE SLIGHT CHANCE POPS AGAIN IN THE EAST. THERE ARE CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND THE GFS WITH A WEAK BOUNDARY SAGGING INTO OUR NORTHERN ZONES MONDAY INTO TUESDAY. THE ECMWF HAS THE BOUNDARY DRAPED ACROSS OUR CWA TUESDAY MORNING WHILE THE SLOWER GFS IS WELL NORTHWEST ACROSS THE OZARKS. THE GFS ACTUALLY STALLS THE BOUNDARY NORTH OF OUR CWA TUESDAY WHILE THE ECMWF STALLS THE BOUNDARY OVER THE GULF COAST BY WEDNESDAY MORNING. TEMPERATURES COULD BE A BIT COOLER WEDNESDAY IF THE ECMWF VERIFIES. A NORTHERN STREAM TROUGH IS EXPECTED TO SWING ACROSS OUR REGION WEDNESDAY NIGHT AND ENHANCE CONVECTION ACROSS THE BOUNDARY BUT ONLY ISOLATED CONVECTION IS EXPECTED DURING THE DAY WEDNESDAY. /22/ && .AVIATION...GREATEST AVIATION IMPACT TODAY WILL BE THE DEVELOPING AND EXPECTED EXPANSION OF SHOWERS AND THUNDERSTORMS ACROSS MOST IF NOT ALL TAF SITES THROUGH 03/03Z TONIGHT. SCT SHRA NEAR KHBG TO KMEI AS OF 02/15Z IS EXPECTED TO SLOWLY PUSH N/W WHILE INCREASING IN COVERAGE AND INTENSITY THIS AFTN. SOME STORMS MAY BECOME STRONG WITH TURBULENT WINDS...SMALL HAIL AND TOPS TO 40 KFT AT TIMES WITH BRIEF MVFR TO IFR. GRADIENT WINDS WILL BE SE 10 TO 15 KT BUT GREATER GUSTS TO 30-40 KT COULD BRIEFLY OCCUR INVOF STRONGER TS. TSRA ACTIVITY WILL WANE THROUGH THE LATE EVENING AND VFR CONDITIONS EXPECTED OVERNIGHT. ANOTHER ROUND OF TSRA WILL BE POSSIBLE AGAIN THURSDAY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 67 84 68 / 79 33 23 3 MERIDIAN 84 66 83 65 / 73 56 47 5 VICKSBURG 85 67 86 66 / 85 22 14 3 HATTIESBURG 83 67 87 67 / 90 45 30 10 NATCHEZ 84 68 86 68 / 87 18 14 6 GREENVILLE 87 68 86 69 / 49 19 13 3 GREENWOOD 86 67 87 69 / 41 26 21 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28/22/ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT WED MAY 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 129 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A FEW STRONG AND ONE OR TWO BREIFLY SEVERE THUNDERSTORMS COULD BE POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON THROUGH EARLY EVENING AS A WEAK DISTURBANCE MOVES OVER THE REGION. THE MOST INTENSE STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. THE STRONG TO SEVERE STORM RISK WILL DIMINISH THROUGH MID TO LATE EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
MSZ050-021840-
SCOTT MS-
110 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT WED MAY 2 2012
...STRONG THUNDERSTORM TO MOVE THROUGH SOUTHWESTERN PORTIONS OF
SCOTT COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED OVER PULASKI AT 109 PM
CDT...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3223 8944 3222 8948 3222 8967 3234 8973
3249 8976 3256 8956
TIME...MOT...LOC 1809Z 159DEG 17KT 3228 8958
BYBMSZ047-048-021905-
WARREN MS-HINDS MS-
134 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT WED MAY 2 2012
...STRONG THUNDERSTORMS PUSHING NORTH ACROSS NORTH CENTRAL HINDS
COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTSWAS LOCATED 3 MILES NORTH OF BOLTON AT
134 PM CDT...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL HINDS AND EXTREME NORTHEASTERN WARREN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3255 9062 3255 9059 3253 9059 3253 9056
3251 9055 3251 9052 3257 9044 3249 9045
3248 9034 3234 9031 3229 9051
TIME...MOT...LOC 1834Z 164DEG 14KT 3241 9044
BYBMSZ050>052-056>058-021920-
SMITH MS-SCOTT MS-NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
137 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT WED MAY 2 2012
...LINE OF GUSTY THUNDERSTORMS PUSHING NORTH TO INTERSTATE TWENTY IN
EAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM STONEWALL TO
PINEVILLE AT 137 PM CDT...MOVING NORTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLARKE...NORTHERN JASPER...WESTERN
LAUDERDALE...NEWTON...EASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3209 8946 3258 8953 3258 8925 3255 8876
3205 8870
TIME...MOT...LOC 1837Z 174DEG 23KT 3215 8882 3218 8937
BYBMSZ042>044-048-021925-
MADISON MS-LEAKE MS-HINDS MS-YAZOO MS-
140 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT WED MAY 2 2012
...LINE OF GUSTY THUNDERSTORMS PUSHING NORTH OF THE JACKSON METRO...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM MADISON TO 6 MILES
SOUTH OF TUSCOLA AT 140 PM CDT...MOVING NORTHWEST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL YAZOO...EXTREME NORTHEASTERN HINDS...WESTERN
LEAKE AND MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3258 8972 3263 8973 3259 8978 3259 8984
3249 8996 3248 9002 3241 9008 3237 9017
3275 9041 3289 9003 3284 8960 3258 8943
TIME...MOT...LOC 1840Z 152DEG 17KT 3249 9013 3259 8984
3256 8951
BYBMSZ036>038-042>045-022020-
ATTALA MS-WINSTON MS-NESHOBA MS-MADISON MS-LEAKE MS-HOLMES MS-
YAZOO MS-
221 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT WED MAY 2 2012
...LINE OF STRONG STORMS PUSHING NORTH TOWARD HIGHWAY 82 IN CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES
SOUTHEAST OF RENFROE TO 6 MILES WEST OF VAUGHAN AT 221 PM
CDT...MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN YAZOO...HOLMES...NORTHERN LEAKE...NORTHEASTERN
MADISON...NORTHWESTERN NESHOBA...EXTREME SOUTHWESTERN WINSTON AND
ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3270 9020 3301 9041 3301 9038 3305 9039
3305 9043 3310 9044 3311 9042 3309 9037
3313 9038 3310 9035 3321 9033 3325 8988
3322 8975 3327 8971 3328 8957 3303 8928
3278 8925
TIME...MOT...LOC 1921Z 152DEG 21KT 3285 8941 3279 9015
BYBMSZ049-022040-
RANKIN MS-
255 PM CDT WED MAY 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED MAY 2 2012
...GUSTY THUNDERSTORMS GETTING READY TO MOVE THROUGH BRANDON AND
FLOWOOD IN RANKIN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 7 MILES SOUTHEAST OF BRANDON AT 255 PM CDT...MOVING
NORTHWEST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3234 9012 3235 9011 3238 9010 3239 9007
3243 9007 3244 9004 3247 9003 3250 8998
3249 8996 3253 8992 3220 8975 3211 8993
TIME...MOT...LOC 1955Z 151DEG 12KT 3223 8990
BYBThe Jackson/Brandon,MS radar (KDGX), 22 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
2 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Measured 2.38 inches of rainfall in one hour at the Hawkins Field ASOS.
A tree was blown down onto a car.
Water was approaching a home on Pocahontas Street, and one foot of water was across Madison Street in downtown Jackson.
One tree was blown down along Pea Ridge Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376929, 376932, 376930, 376931.